Vol. 42, No. 1, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Topologies on sequences spaces

William Henry Ruckle

Vol. 42 (1972), No. 1, 235–249
Abstract

A study is made of two means to topologize a space of sequences. The first method rests upon the duality of every sequence space S with the sequence space φ (finitely 0) by means of the form

            ∑
((aj),(bj)) =    ajbj(aj) ∈ S,(bj) ∈ φ.
j

The second method is a generalization of the Köthe-Toeplitz duality theory. The Köthe dual Sα of a sequence space S consists of all (bj) such that (ajbj) l1 (absolutely convergent series) for (aj) S. Other spaces may take the role of l1 in the above definition. A means to construct a topology on S is determined using this generalized dual. Finally, a particularly suitable type of space (the sum space) to play the role of l1 is defined.

Mathematical Subject Classification 2000
Primary: 46A45
Milestones
Received: 3 March 1971
Revised: 6 June 1971
Published: 1 July 1972
Authors
William Henry Ruckle